MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251020
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax dilatation balloon catheter was used in the ureter during a balloon dilation procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was noticed that the balloon had a pinhole.The procedure was completed with another uromax dilatation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: problem code 1504 captures the reportable event of balloon pinhole.Block h10: investigation results: a visual examination of the returned complaint device found that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Functional evaluation was performed and the balloon was inflated; however, a leak was noted due to a pinhole located over the distal markerband of the balloon.The balloon material and markerbands identified no issues which could potentially have contributed to the complaint.No issues were noted to the catheter and the tip of the device.This failure is defined as an existing condition or disease is demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced this condition/disease-related adverse event.Therefore, the most probable root cause is adverse event related to patient condition.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.Block h11: correction: block d1, d2 (pro code (product code), d4 (model number, lot number, catalog number, expiration date and unique identifier (udi) #), g5 (premarket / 510(k) #), and h4.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax dilatation balloon catheter was used in the ureter during a balloon dilation procedure performed on (b)(6)2020.According to the complainant, during the procedure, it was noticed that the balloon had a pinhole.The procedure was completed with another uromax dilatation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10232666
Report Number3005099803-2020-02624
Device Sequence Number11565574
Product Code EZN
UDI-Device Identifier08714729341291
UDI-Public08714729341291
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model NumberM0062251020
Device Catalogue Number225-102
Device Lot Number0023587018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight72